Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 20, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 2, 2013, 4:56 PM PDT for Elko County, Eureka County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 4:56 PM PDT (23:56 UTC)
- Expired
- Sep 2, 2013, 7:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Elko County, NV, Eureka County, NV
The radar
The Elko radar (KLRX), 77 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003 WGUS55 KLKN 022356 FFWLKN NVC007-011-030200- /O.NEW.KLKN.FF.W.0020.130902T2356Z-130903T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ELKO NV 456 PM PDT MON SEP 2 2013 THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL EUREKA COUNTY IN NORTH CENTRAL NEVADA... THIS INCLUDES THE CITY OF PINE VALLEY... SOUTH CENTRAL ELKO COUNTY IN NORTHEAST NEVADA... * UNTIL 700 PM PDT * AT 450 PM PDT...DOPPLER RADAR INDICATED SEVERAL INTENSE THUNDERSTORMS PRODUCING TORRENTIAL...FLOODING RAINFALL. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE LIKELY. FLOOD WATERS MAY AFFECT STATE HIGHWAY 278 NEAR AND SOUTH OF PINE VALLEY. LOCATIONS NEAR THE PATH OF INCLUDE...PINE VALLEY...STATE HIGHWAY 278 NEAR PINE VALLEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 4054 11583 4029 11569 4005 11639 4029 11651 $$ TURNER
3 follow-up statements
418 WGUS75 KLKN 030025 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 525 PM PDT MON SEP 2 2013 NVC007-011-030200- /O.CON.KLKN.FF.W.0020.000000T0000Z-130903T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV-EUREKA NV- 525 PM PDT MON SEP 2 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR CENTRAL EUREKA AND SOUTH CENTRAL ELKO COUNTIES... AT 523 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED INTENSE THUNDERSTORMS NEAR AND EAST OF PINE VALLEY AND STATE HIGHWAY 278. THIS FLASH FLOOD WARNING INCLUDES WILLOW CREEK AND PINE VALLEY. RAPID RISES IN FLOOD WATERS ARE EXPECTED ALONG WILLOW CREEK AND STATE HIGHWAY 278. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 4019 11603 4037 11629 4054 11583 4029 11569 $$ TURNER
757 WGUS75 KLKN 030116 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 616 PM PDT MON SEP 2 2013 NVC007-011-030200- /O.CON.KLKN.FF.W.0020.000000T0000Z-130903T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV-EUREKA NV- 616 PM PDT MON SEP 2 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR CENTRAL EUREKA AND SOUTH CENTRAL ELKO COUNTIES... AT 611 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS HAD ENDED ACROSS THE WARNING AREA...WITH ONLY LIGHT RAIN PERSISTING NEAR PINE VALLEY. RUNOFF WILL CONTINUE NEAR PINE VALLEY...NEAR STATE HIGHWAY 278 NEAR PINE VALLEY...AND ALONG WILLOW CREEK. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO. && LAT...LON 4019 11603 4037 11629 4054 11583 4029 11569 $$ TURNER
040 WGUS75 KLKN 030149 FFSLKN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ELKO NV 649 PM PDT MON SEP 2 2013 NVC007-011-030158- /O.CAN.KLKN.FF.W.0020.000000T0000Z-130903T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELKO NV-EUREKA NV- 649 PM PDT MON SEP 2 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL EUREKA AND SOUTH CENTRAL ELKO COUNTIES... THUNDERSTORMS HAVE ENDED NEAR PIEN VALLEY...STATE HIGHWAY 278...AND WILLOW CREEK. RUNOFF WILL CONTINUE TO SUBSIDE...AND THE FLASH FLOOD WARNING IS CANCELLED. && LAT...LON 4019 11603 4037 11629 4054 11583 4029 11569 $$ TURNER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:10 PM PDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 2, 1:10 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 110 PM PDT MON SEP 2 2013 .SYNOPSIS...VERY HIGH LEVELS OF MONSOON MOISTURE WILL PRODUCE NUMEROUS THUNDERSTORMS THROUGH TUESDAY. STRONG STORMS AND LOCALIZED FLOODING ARE EXPECTED. THUNDERSTORM COVERAGE WILL DECREASE TO SCATTERED ON WEDNESDAY...WITH ANY STORMS LIMITED TO EASTERN NEVADA THURSDAY AND FRIDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. NEAR RECORD AMOUNTS OF MOISTURE ACROSS NEVADA THIS AFTERNOON, COURTESY OF LAST NIGHT'S MONSOON SURGE. THIS MOISTURE WILL INTERACT WITH APPROACHING JET ENERGY TO IGNITE NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. STORMS ARE EXPECTED TO MOVE NORTHEAST AT 10-15 MPH, FAST ENOUGH TO ALLEVIATE SOME FLASH FLOODING CONCERNS. THAT BEING SAID, WE ARE DEALING WITH A VERY WET ATMOSPHERE WITH PRECIPITABLE WATER OF 1-1.2 INCH, AND K-INDEX OF 40-45. THIS MORNING'S BALLOON SOUNDING AT ELKO REVEALED A PW OF 1.13 INCH, NEAR THE ALL-TIME RECORD FOR EARLY SEPTEMBER. NEEDLESS TO SAY, ALL STORMS THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING EXCESSIVELY HEAVY RAINS. FLASH FLOOD WATCH REMAINS IN EFFECT FOR EASTERN NEVADA THROUGH 11 PM, BUT THE THREAT OF FLOODING IS REAL FOR ALL OF NEVADA THROUGH TONIGHT, AS TORRENTIAL RAINFALL RATES MAY MAKE UP FOR SOME FASTER STORM MOVEMENT. IN ADDITION TO FLOODING, SEVERE STORMS ARE POSSIBLE THROUGH ABOUT 7 PM AS SHEAR INCREASES. HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THESE STORMS. STORMS WILL DECREASE IN COVERAGE IN QUICKLY LATE THIS EVENING AND OVERNIGHT, BUT DID ALLOW FOR SOME NOCTURNAL CONVECTION ACROSS NORTHERN NEVADA. VERY WARM AGAIN TONIGHT, AS WE STRUGGLE TO GET BELOW 60 DEGREES. MORE RECORD WARM LOW TEMPERATURES ARE LIKELY. TUESDAY...MONSOON MOISTURE LEVELS REMAIN AT NEAR RECORD LEVELS, WITH PW PROGGED TO REMAIN NEAR OR ABOVE 1 INCH AT ALL LOCALES. MODEL GUIDANCE SUGGESTS STRONG INSTABILITY WILL BE PRESENT ONCE AGAIN TUESDAY, ALLOWING STORMS TO REDEVELOP AGAIN AROUND NOON. 12Z NAM CAPTURES A SHORTWAVE ARRIVING FROM BAJA CALIFORNIA AND SOUTHERN CALIFORNIA TUESDAY MORNING, THAT SPREADS ACROSS EASTERN NEVADA DURING PEAK HEATING TUESDAY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL RESULT, AGAIN PRODUCING LOCALLY VERY HEAVY RAINFALL. MENTIONED HEAVY RAIN IN THE GRIDS AND FORECAST PRODUCTS. STORM MOTION WILL AGAIN BE NE ON TUESDAY, AGAIN ABOUT 10-15 MPH. 700 MB WINDS WILL BE NEAR 10 KTS, SO STORM MOTION AGAIN ARGUES AGAINST ISSUING ANOTHER FLASH FLOOD WATCH. MOISTURE LEVELS WILL BE VERY HIGH YET AGAIN, SO WILL PASS THIS CONCERN ONTO THE NEXT FEW SHIFTS. INCREASED THUNDERSTORM COVERAGE TO NUMEROUS FOR MANY ZONES TUESDAY AFTERNOON AND EVENING. WEDNESDAY...THUNDERSTORM COVERAGE WILL REDUCE TO SCATTERED, AS MOISTURE QUALITY FINALLY BEGINS TO DEGRADE. PW FALLS TO NEAR 0.75 ACROSS EASTERN NEVADA, STILL PLENTY SUFFICIENT TO SUPPORT CONVECTION, AND NAM/GFS BOTH FORECAST ENOUGH INSTABILITY TO GIN UP YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS. AFTERNOON TEMPERATURES WARM ABOUT 4-6 DEGREES OVER TUESDAY'S HIGHS. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS IN FAIRLY GOOD AGREEMENT THROUGH SUNDAY. AIRMASS REMAIN FAIRLY MOIST WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE CWA. THEN AS UPPER TROF PUSHES INTO THE PACIFIC NORTHWEST DURING THE DAY ON THURSDAY...A DRY AND STABLE AIRMASS PUSHES OVER THE WESTERN HALF OF THE CWA BY AFTERNOON. THEREFORE...EXPECT THUNDERSTORMS MAINLY TO BE CONFINED EAST OF THE RUBIES AND OVER WHITE PINE COUNTY. BY FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO COUNTY AND WHITE PINE COUNTY...THE DRY AND STABLE AIRMASS INVADES THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST FLOW OVER NV ON SUNDAY AND MONDAY RESULTS IN SLIGHTLY COOLER TEMPERATURES ALONG WITH A CONTINUED DRY AIRMASS. STILL...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. JH && .AVIATION...VFR ALL TERMINALS. KWMC WILL HAVE VCTS THIS EVENING AND KEKO...KTPH...AND KELY MAY HAVE -TSRA EARLY THIS EVENING. KELY MAY SEE HEAVY RAIN AT TIMES. EXPECT MOUNTAIN OBSCURATION AT KELY AND POSSIBLY AT KTPH AND KEKO. THUNDERSTORMS WILL DEVELOP OVER THE SITES AGAIN TUESDAY AFTERNOON. JH && .FIRE WEATHER...NUMEROUS THUNDERSTORMS ACROSS NEVADA THIS AFTERNOON INTO THIS EVENING, WITH LAL AS HIGH AS 5. HIGH HUMIDITY AND PLENTIFUL RAIN WILL MAKE LIGHTNING IGNITIONS DIFFICULT, AND ANY THOSE THAT DO START WILL HAVE DIFFICULTY SPREADING. ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ON TUESDAY, WITH AGAIN LAL OF 5. WITH NEAR RECORD LEVELS OF MOISTURE IN THE ATMOSPHERE, ALL STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL AND FLOODING, BOTH TODAY AND TUESDAY. ANY BURN SCARS WILL BE SUSCEPTIBLE TO FLOODING AND MUDSLIDES THROUGH TUESDAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY... WHITE PINE COUNTY. && 99/87/87/99
Hazardous weather outlook, Sep 2, 3:58 AM PDT, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 358 AM PDT MON SEP 2 2013 NVZ030-031-033>041-031100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 358 AM PDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL COVER MOST OF CENTRAL...EASTERN...AND NORTHERN NEVADA THROUGH THIS EVENING. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR WHITE PINE AND ELKO COUNTIES UNTIL 11 PM PDT/MIDNIGHT MDT/ TONIGHT. THE GREATEST POTENTIAL FOR HEAVY RAIN WILL BE IN EASTERN AND NORTHEASTERN NEVADA...PARTS OF WHICH HAVE ALREADY RECEIVED FAR ABOVE NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT AS LIKELY TO FLOOD. SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO SEVERE THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL. THE POTENTIAL FOR THIS WILL DECREASE AFTER SUNSET. KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A SEMI. TURN AROUND. DON'T DROWN! .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONDITIONS WILL SLOWLY DRY OUT OVER THE NEXT WEEK AND CALMER WEATHER WILL RETURN TO THE GREAT BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER. IF YOU SEE SOMETHING...YOU CAN REPORT TO THE NATIONAL WEATHER SERVICE IN ELKO WHEN YOU HAVE REACHED SAFETY. BB
In the hours before
Special weather statement, Sep 2, 2:39 PM PDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT MON SEP 2 2013 NVZ036-022215- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 239 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 315 PM PDT... AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ARGENTA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ARGENTA... INTERSTATE 80 NEAR ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4074 11685 4076 11653 4055 11676 4057 11684 TIME...MOT...LOC 2139Z 196DEG 9KT 4060 11679 JRM
Special weather statement, Sep 2, 2:40 PM PDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT MON SEP 2 2013 NVZ036-038-022230- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 240 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 330 PM PDT... AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF CARLIN TO PINE VALLEY...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CARLIN... INTERSTATE 80 BETWEEN CARLIN AND ELKO EMIGRANT MINE... ADOBE SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4105 11582 4054 11582 4043 11623 4091 11622 TIME...MOT...LOC 2139Z 244DEG 16KT 4098 11612 4048 11612 TURNER
Special weather statement, Sep 2, 3:02 PM PDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT MON SEP 2 2013 NVZ038-022245- SOUTHWEST ELKO COUNTY NV- 302 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM PDT... AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELKO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. CLOUD TO GROUND LIGHTNING IS DANGEROUS. IF OUTDOORS...TAKE SHELTER INDOORS IMMEDIATELY. LOCALIZED FLOODING AND STREET FLOODING IS LIKELY. * LOCATIONS IMPACTED INCLUDE... ELKO AND LAMOILLE SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4101 11565 4083 11556 4075 11586 4087 11595 TIME...MOT...LOC 2201Z 233DEG 15KT 4084 11582 TURNER
Special weather statement, Sep 2, 3:31 PM PDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 331 PM PDT MON SEP 2 2013 NVZ036-022300- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 331 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 400 PM PDT... AT 327 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF DUNPHY...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ARGENTA... INTERSTATE 80 NEAR ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4083 11662 4079 11647 4064 11661 4066 11669 TIME...MOT...LOC 2231Z 208DEG 9KT 4072 11661 JRM
Special weather statement, Sep 2, 3:41 PM PDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 341 PM PDT MON SEP 2 2013 NVZ036-022315- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 341 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 415 PM PDT... AT 336 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF BATTLE MOUNTAIN...MOVING NORTHEAST AT 15 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... BATTLE MOUNTAIN... MULE CANYON RECLAMATION PROJECT... ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4072 11695 4063 11647 4039 11677 4044 11700 TIME...MOT...LOC 2241Z 208DEG 14KT 4051 11682 JRM
Special weather statement, Sep 2, 3:44 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 344 PM PDT MON SEP 2 2013 NVZ031-036-022315- NORTHERN ELKO COUNTY NV-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 344 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN LANDER AND EXTREME WESTERN ELKO COUNTIES UNTIL 415 PM PDT... AT 341 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHEAST OF VALMY...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... NORTHWEST LANDER COUNTY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4112 11695 4102 11664 4084 11688 4090 11700 TIME...MOT...LOC 2244Z 213DEG 13KT 4094 11691 JRM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Sep 1, 5:26 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 2 hr |
| Sep 1, 5:28 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Sep 1, 5:44 PM PDT | Special Weather Statement | LKN | 46 min | |
| Sep 1, 6:00 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 45 min |
| Sep 1, 6:02 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 1, 7:43 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Sep 1, 8:38 PM PDT | Areal Flood Advisory | LKN | Nye | 6 hr |
| Sep 1, 8:59 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 1, 9:49 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 1, 10:21 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Sep 1, 10:37 PM PDT | Areal Flood Advisory | LKN | White Pine | 5 hr |
| Sep 1, 11:56 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 2, 12:03 AM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Sep 2, 12:05 AM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 1:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 2, 1:13 PM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Sep 2, 1:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 2, 2:00 PM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Sep 2, 2:03 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 2, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 2, 2:20 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 2, 2:24 PM PDT | Special Weather Statement | LKN | Lander | 36 min |
| Sep 2, 2:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Sep 2, 2:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Sep 2, 2:52 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Sep 2, 3:02 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Sep 2, 3:15 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Sep 2, 3:24 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Sep 2, 3:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Sep 2, 3:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Sep 2, 3:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 2, 3:51 PM PDT | Flash Flood Warning | LKN | Elko | 4 hr |
| Sep 2, 4:06 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 4:23 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.